Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 24, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 24, 2021, 3:35 PM CDT for Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 3:35 PM CDT (20:35 UTC)
Expired
Jun 24, 2021, 4:15 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS84 KMOB 242035
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
335 PM CDT Thu Jun 24 2021
 
ALZ264-242115-
Baldwin Central AL-
335 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...

At 335 PM CDT, the strong thunderstorm was located 4 miles northeast
of Loxley, moving west at 10 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Daphne, Spanish Fort, Loxley and Stapleton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8791 3065 8792 3067 8792 3065 8793
      3067 8795 3069 8794 3068 8794 3067 8793
      3079 8794 3075 8792 3079 8792 3077 8765
      3059 8765 3055 8790
TIME...MOT...LOC 2035Z 090DEG 7KT 3068 8772 

$$

JLH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:50 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 24, 12:50 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1250 PM CDT Thu Jun 24 2021

.MESOANALYST UPDATE /Now Through This Evening/...Focusing on
convective development within the next few hours, with stronger
storms beginning across eastern and coastal sections of the forecast
area, then developing further west and inland with time later this
afternoon. Showers will be possible areawide prior to the stronger
storm development. All storms should persist into the evening before
gradually diminishing in coverage with the loss of daytime
instability. Bottom line up front, a few of these storms may become
severe and pose a localized damaging wind threat.

Latest radar and satellite imagery shows a mesoscale convective
vortex (MCV) west of the Apalachicola River moving slowly westward
towards the western Florida Panhandle. This MCV will likely become a
focus for convection over the next few hours. Additionally, a
differential heating boundary across east central into south central
Alabama from earlier this morning, where low level stratus persisted
longer to the boundary's east over eastern Alabama and western
Georgia, should also provide an earlier focus for storms during the
next few hours. Finally, additional early afternoon development
should occur along an inland penetrating seabreeze across coastal
sections of the western Florida Panhandle.

Gradually, additional storm development should occur further west
into coastal Alabama later this afternoon along the seabreeze, with
additional storms developing further inland along convective
outflows.

Latest GOES 16 satellite imagery, supported by 12z regional sounding
analysis, shows ample low level moisture in place across much of the
area, with GOES 16 TPW product suggesting precipitable water values
ranging from 1.6 inland to almost 1.8 inches near the coast. Again,
much of this moisture is confined primarily to the lowest 2-3km of
the atmosphere. In the mid levels, latest water vapor imagery
suggests sufficient dry air present. SPC mesoanalysis as of 17z
suggests that MLCAPE values range between 2000-2500j/kg, with
SBCAPES ranging from 3500-4500j/kg. The mid level dry air is
supporting Downdraft CAPES in excess of 1100j/kg. This type of
environment is strongly suggestive of a favorable wet microburst
pattern. Therefore, localized damaging winds will be possible with
the strongest storms this afternoon and evening. In addition, with
weak atmospheric winds in place and sufficient PWATs approaching 1.8
inches, slow moving storms will be capable of localized heavy
rainfall and mainly nuisance type flooding of low lying vulnerable
locations.

The greatest convective coverage should remain near the coast and
across the eastern half of the forecast area. Further west, a
stronger mid level capping inversion and stronger ridging aloft may
tend to suppress coverage a bit. Storms that do develop should
gradually diminish in coverage and intensity later this evening.
/JLH

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 24, 1:06 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
106 PM CDT Thu Jun 24 2021

FLZ203>206-241830-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
106 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 130
PM CDT...

At 105 PM CDT, the strong thunderstorm was located 7 miles northwest
of Wright, moving north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wright, Fort Walton Beach, Mary Esther, Ocean City, Navarre, Cinco
Bayou and Navarre Beach.

LAT...LON 3039 8687 3039 8686 3041 8666 3041 8678
      3039 8696 3044 8696 3045 8694 3044 8691
      3044 8688 3047 8695 3074 8694 3070 8657
      3043 8660 3043 8661 3040 8661 3040 8666
      3039 8661 3039 8675 3037 8692 3038 8690
TIME...MOT...LOC 1805Z 185DEG 8KT 3053 8673

JLH
Special weather statement, Jun 24, 1:38 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
138 PM CDT Thu Jun 24 2021

FLZ205-206-241930-
Okaloosa Inland FL-Okaloosa Coastal FL-
138 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 138 PM CDT, the strong thunderstorm was located near Niceville.
This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Ocean City, Lake
Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8652 3039 8651 3040 8666 3040 8664
      3041 8665 3046 8660 3043 8659 3041 8659
      3040 8661 3040 8658 3043 8658 3047 8659
      3064 8642 3061 8639 3045 8639 3045 8642
      3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1838Z 016DEG 3KT 3052 8643

JLH
Special weather statement, Jun 24, 2:08 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Thu Jun 24 2021

FLZ201>204-242000-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
208 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...

At 207 PM CDT, the strong thunderstorm was located over Pea Ridge, or
near Pace, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace, Milton,
Goulding, Bagdad, Myrtle Grove, Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 8734 3045 8735 3064 8739 3068 8704
      3055 8701 3052 8704 3050 8710 3052 8710
      3053 8713 3055 8713 3055 8714 3058 8715
      3058 8718 3056 8719 3055 8717 3053 8719
      3051 8716 3047 8716 3038 8734
TIME...MOT...LOC 1907Z 072DEG 13KT 3058 8710

JLH
Special weather statement, Jun 24, 2:46 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jun 24 2021

ALZ264-266-242030-
Baldwin Coastal AL-Baldwin Central AL-
246 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 330 PM CDT...

At 246 PM CDT, the strong thunderstorm was located over Elberta, or 8
miles east of Foley. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Orange Beach, Lillian and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8775 3027 8772 3028 8773 3053 8761
      3047 8743 3045 8740 3034 8749 3036 8751
      3032 8752 3031 8758 3035 8757 3034 8760
      3032 8760 3030 8762 3031 8751 3028 8756
      3028 8755 3027 8755 3025 8765
TIME...MOT...LOC 1946Z 124DEG 1KT 3042 8755

JLH
Special weather statement, Jun 24, 2:53 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Thu Jun 24 2021

FLZ201-203-242045-
Escambia Inland FL-Santa Rosa Inland FL-
253 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, the strong thunderstorm was located over Molino, or 10
miles north of Gonzalez. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8739 3065 8740 3066 8740 3067 8741
      3070 8745 3070 8747 3071 8748 3072 8748
      3072 8749 3084 8730 3072 8714 3057 8734
TIME...MOT...LOC 1953Z 043DEG 4KT 3073 8730

JLH
Special weather statement, Jun 24, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
335 PM CDT Thu Jun 24 2021

ALZ264-242115-
Baldwin Central AL-
335 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...

At 335 PM CDT, the strong thunderstorm was located 4 miles northeast
of Loxley, moving west at 10 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Daphne, Spanish Fort, Loxley and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8791 3065 8792 3067 8792 3065 8793
      3067 8795 3069 8794 3068 8794 3067 8793
      3079 8794 3075 8792 3079 8792 3077 8765
      3059 8765 3055 8790
TIME...MOT...LOC 2035Z 090DEG 7KT 3068 8772

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:07 PM CDTSpecial Weather StatementMOBConecuh38 min
Jun 23, 7:35 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia40 min
Jun 23, 8:02 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw30 min
Jun 24, 1:02 PM CDTSpecial Weather StatementMOBMobile43 min
Jun 24, 1:30 PM CDTSpecial Marine WarningMOB90 min
Jun 24, 2:07 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 24, 2:11 PM CDTSpecial Marine WarningMOB94 min
Jun 24, 2:52 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 3:46 PM CDTSpecial Marine WarningMOB44 min
Jun 24, 3:59 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 24, 4:13 PM CDTSpecial Weather StatementMOBBaldwin47 min
Jun 24, 4:16 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 4:31 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile13 min
Jun 24, 5:16 PM CDTSpecial Weather StatementMOBMobile44 min
Jun 24, 5:22 PM CDTSpecial Weather StatementMOBConecuh53 min
Jun 24, 5:32 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe43 min
Jun 24, 5:56 PM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
Jun 24, 5:58 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia62 min
Jun 24, 6:45 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe60 min
Jun 24, 1:06 PM CDTSpecial Weather StatementMOBOkaloosa24 min
Jun 24, 1:35 PM CDTSevere Thunderstorm WarningMOBSanta Rosa40 min
Jun 24, 1:38 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jun 24, 2:08 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:10 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 24, 2:46 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 24, 2:53 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:56 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 24, 5:21 PM CDTSpecial Weather StatementMOBGreene39 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.